Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 29, 2006, 5:03 PM CDT for Iroquois County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 5:03 PM CDT (22:03 UTC)
- Expired
- May 29, 2006, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Iroquois County, IL
The radar
The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 292204 SVRLOT ILC075-292245- /O.NEW.KLOT.SV.W.0113.060529T2203Z-060529T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 503 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 545 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR CLIFTON...AND MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES... DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHEBANSE BY 515 PM... REPORT WIND DAMAGE OR HAIL TO YOUR NEAREST LAW ENFORCEMENT AGENCY... AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ROMEOVILLE. LAT...LON 4089 8813 4085 8798 4100 8779 4100 8813 $$
3 follow-up statements
000 WWUS53 KLOT 292218 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 517 PM CDT MON MAY 29 2006 ILC075-292245- /O.CON.KLOT.SV.W.0113.000000T0000Z-060529T2245Z/ ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR NORTHWESTERN IROQUOIS COUNTY... AT 517 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. THIS STORM WAS LOCATED NEAR CHEBANSE...MOVING NORTHEAST AT 15 MPH. ADDITIONAL THUNDERSTORMS WILL DEVELOPING BETWEEN CLIFTON AND ASHKUM...ALSO MOVING NORTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4089 8813 4085 8798 4100 8779 4100 8813 $$
000 WWUS53 KLOT 292235 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 533 PM CDT MON MAY 29 2006 ILC075-292245- /O.CON.KLOT.SV.W.0113.000000T0000Z-060529T2245Z/ ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR NORTHWESTERN IROQUOIS COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. THIS STORM WAS LOCATED IN RURAL NORTHWEST IROQUOIS COUNTY...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHEBANSE BY 540 PM... A WIND GUST TO 50 MPH WAS REPORTED IN CHEBANSE AT 530 PM CDT...WITH SMALL TREE LIMBS DOWN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4089 8813 4085 8798 4100 8779 4100 8813 $$
000 WWUS53 KLOT 292245 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 544 PM CDT MON MAY 29 2006 ILC075-292254- /O.EXP.KLOT.SV.W.0113.000000T0000Z-060529T2245Z/ ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IROQUOIS COUNTY EXPIRES AT 545 PM CDT... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED. HOWEVER...VERY HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THESE STORMS. LAT...LON 4089 8813 4085 8798 4100 8779 4100 8813 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:20 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 29, 2:20 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 220 PM CDT MON MAY 29 2006 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... 220 PM CDT SOLAR POWER WITH A CONVECTIVE TEMP OF 86 HAS BEEN THE TRIGGER SO FAR WITH THE LATEST SCATTERED SHOWER AND TSTM OUTBREAK. THE MOISTURE POOL IS FAIRLY SHALLOW NOW BUT MODELS PROMISE TO INCREASE THE LAYER BY TUESDAY. SO CAN EXPECT MORE EXTENSIVE CLOUD COVER BUT CAN ALSO EXPECT A LOWER TRIGGER TEMP OF 78. CAPES ARE LOOKING MORE THREATENING NOW THAN MODELED FOR TUESDAY OR WEDNESDAY. SAME GOES FOR LI VALUES. HOWEVER MODELS ALSO DRIVING SEVERAL SHORT WAVES THIS WAY TUESDAY AND WEDNESDAY...SUPPLYING THE NECESSARY TRIGGERS FOR LIFT. THESE WAVES ARE JUST OUT AHEAD OF COLD FRONT SLIDING ACROSS THE PLAINS NOW AND DROPPING DOWN THRU THE UPPER AND MID MS VLY ON TUESDAY AND NEARLY STALLING ACROSS THE LAKES AND MID MS VLY WEDNESDAY. DONT HAVE REAL GOOD SHEAR WITH ANY STORM OUTBREAK NEXT TWO DAYS. FREEZING LVL IS UP TO 14K SO VILS SHOULD NOT BE UNLIKE NOW WHERE WE ARE GETTING PROSPECTS FOR AROUND AN INCH HAIL FROM THE ALGORITHM. BUT DOESNT APPEAR TO BE ANY MID LVL DRYING ON FCST SOUNDINGS FOR DOWNDRAFTS TOMORROW. WILL START OFF WITH SCATTERED TSTMS THIS EVENING THEN CHC OVERNIGHT...TO SCT TSTMS AGAIN TUESDAY. WILL CONTINUE CHC TSTMS IN FCST INTO WEDNESDAY NIGHT WHEN FROPA SHUD CUT OFF SFC SUPPORT. BUT UPR TROF NOT THRU UNTIL THURSDAY...SO RAIN CHANCES MAY NOT ALTOGETHER DISAPPEAR. BUT WILL HAVE DRY AND MILD CONDS FOR NOW INTO THE REST OF THE WEEK AND THRU THE WEEKEND WITH HIGH PRESSURE BLDG OVER THE MIDWEST. RLB && .AVIATION... 100 PM CDT FOR 18Z TAFS...CUMULUS CONGESTUS WITH BASES AROUND 4500-5000 KFT ARE OVERSPREADING THE TERMINALS THIS AFTN. VERY ISOLD TSRA POPPING UP IN RATHER UNSTABLE AIRMASS WITH VERY WEAK SHORTWAVE INDICATED IN MODELS AND WATER VAPOR IMAGERY OVR CENT IL MOVING NE. WITH NO SIGNIFICANT UPR LEVEL FORCING MECHANISM OR SFC BOUNDARIES...COVERAGE OF THUNDER SHOULD BE RATHER LIMITED. THUNDER AND CU SHOULD DISSIPATE AROUND 02Z WITH LOSS OF DIURAL HEATING. CONVECTION BUILDING OVR THE KC METRO AREA WILL CONTINUE TO SEND CIRRUS ACROSS MO/IA AND INTO IL THROUGH THE NIGHT AND INTO TOMORROW. HIGH BASES CU FIELD SHOULD BEGIN TO THICKEN AGAIN AFT 14Z TUES...THOUGH IT APPEARS BETTER LIFT ASSOCIATED WITH APPROACHING FRONTAL BOUNDARY WILL HOLD OFF UNTIL AFT 18Z...SO NO MENTION OF PRECIP AT THIS POINT BEYOND THIS AFTN. RRH && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, May 29, 3:00 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 300 PM CDT MON MAY 29 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-300930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 300 PM CDT MON MAY 29 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE STORMS THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST TUESDAY THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-300930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 300 PM CDT MON MAY 29 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE STORMS THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST TUESDAY THROUGH WEDNESDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, May 29, 4:03 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST CRETE 41.45N 87.62W
05/29/2006 E75 MPH WILL IL TRAINED SPOTTER
TREES DOWN
&&
RBRUMERLocal storm report, May 29, 4:07 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
407 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG MANHATTAN 41.43N 87.99W
05/29/2006 WILL IL TRAINED SPOTTER
POWER LINES DOWN
&&
RBRUMERLocal storm report, May 29, 4:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
443 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG AURORA 41.77N 88.29W
05/29/2006 KANE IL EMERGENCY MNGR
POWER LINES AND TREES DOWN AT JERICHO ROAD AND OTHER
POINTS ACROSS THE CITY
&&
RBRUMERLocal storm report, May 29, 4:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL ELGIN 42.04N 88.29W
05/29/2006 M1.00 INCH KANE IL EMERGENCY MNGR
&&
RBRUMERLocal storm report, May 29, 4:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG MUNSTER 41.55N 87.50W
05/29/2006 LAKE IN TRAINED SPOTTER
LARGE LIMBS DOWN...LOCALIZED FLOODING...ROOF DAMAGE
&&
RBRUMERLocal storm report, May 29, 4:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
459 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG DYER 41.50N 87.51W
05/29/2006 LAKE IN TRAINED SPOTTER
WINDS ESTIMATED 60 TO 70 MPH TREE LIMBS AND POWER LINES
DOWN. FLAT ROOF BLOWN OFF BUILDING AT 215TH AND MADISON.
&&
RBRUMERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:07 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| May 29, 2:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| May 29, 2:47 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 43 min |
| May 29, 3:06 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 54 min |
| May 29, 3:20 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 27 min |
| May 29, 3:29 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 46 min |
| May 29, 3:39 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 37 min |
| May 29, 3:46 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 29 min |
| May 29, 3:49 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Kendall | 41 min |
| May 29, 4:11 PM CDT | Special Marine Warning | LOT | 94 min | |
| May 29, 4:26 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 64 min |
| May 29, 4:43 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 47 min |
| May 29, 5:16 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 59 min |
| May 29, 5:24 PM CDT | Special Marine Warning | LOT | 96 min | |
| May 29, 5:49 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 56 min |
| May 29, 5:56 PM CDT | Special Marine Warning | LOT | 94 min | |
| May 29, 6:40 PM CDT | Flash Flood Warning | LOT | Kankakee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.